MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI STERNAL LOCKING STAR PLATE 6 HOLES; PLATE,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI STERNAL LOCKING STAR PLATE 6 HOLES; PLATE,FIXATION,BONE
Model Number 460.035
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional pro codes: hwc; jdq.Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the large titanium sternal locking plate and titanium sternal locking star plate broke into two pieces during the surgeons attempt to bend the plates to contour to bone.He attempted to bend one, that broke, then he attempted to bend the second.Broken devices were easily removed as they were not implanted into the patient at that time, surgeon was bending them off the surgical site by the mayo stand.Another plate was used to complete the procedure.There was no surgical delay.Procedure was successfully completed.Patient status was reported with no complications.Concomitant device reported: unknown bending instruments: plate bender: trauma (part# /lot# /quantity: unknown).This complaint involves two (2) devices.This report is for one (1) ti sternal locking star plate 6 holes.This is report is 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Updated data concomitant medical products: device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation flow:damage.Manufacturing investigation: elmira.As received condition of device: one piece of part number 460.028, lot 10l2643; one piece of part number 460.035, lot h820416; one piece of part number 460.027, lot h823505; and eleven unknown screws were received loose in a zip lock bag with (b)(4) hand written on the exterior and form tv-efrm-06551 version 1.0 inside.Part number 460.035, lot h820416 is the subject of this manufacturing investigation.One piece of part number 460.035, lot h820416, which is an assembly consisting of components: 460.035.1 6 holes-slot; 460.035.2 6 holes-tab; and 460m022 emergency release pin-blank was received loose in a bag without its packaging.The part is laser etched with the synthes logo, ce0123, and h820416 on component 460.035.1 and the synthes logo, ce0123, h820416, and 460.035 on component 460.035.2.The received part was broken into 2 pieces, with component 460.035.2, being sheared through 1 of 2, dimension number 5 (¿cross hole¿ 1.20-1.25mm in diameter), from inspect i, inspection sheet 460if035_2e revision g.This ¿cross hole¿ is designed to accept component 460m022 emergency release pin-blank.Component 460.035.2 has multiple ¿tooth marks¿ from unknown bending instrument, on both the front and rear surface of the part and shows signs of those teeth slipping on the top surface of the part.Component 460m022 emergency release pin-blank was holding in place the remaining piece of the tab from component 460.035.2 and appears undamaged.Component 460.035.1 was intact but has multiple ¿tooth marks¿ from unknown bending instrument, on both the front and rear surface of the part.Conclusion: the manufacturing investigation determined the complaint condition is confirmed.No manufacturing related issues were observed.The complaint condition appears to be the result of improper product handling after the parts left the manufacturing facility.Features relevant to the complaint condition and to the identification of the part were inspected for component 460.035.2 only.The manufacturing record evaluations (mre) was reviewed and showed that there were no issues during the manufacture of the product or nc¿s (non-conformance report) that would contribute to this complaint condition.Device failure/defect identified? yes.Investigation conclusion: the overall complaint is confirmed.A definitive root cause was not able to be determined, however per the manufacturing investigation it appears to be the result of improper product handling after the parts left the manufacturing facility.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot.Part number: 460.035.Lot number: h820416.Part manufacture date: jan 29, 2019.Manufacturing location: elmira.Part expiration date: n/a.Nonconformance noted: n/a.Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of ti sternal locking star plate product was processed through the normal manufacturing and inspection operations with no rework nor non-conformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no non-conformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Device history review.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI STERNAL LOCKING STAR PLATE 6 HOLES
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9176734
Report Number2939274-2019-61414
Device Sequence Number19523718
Product Code HRS
UDI-Device Identifier10887587055091
UDI-Public(01)10887587055091
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K093772
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number460.035
Device Catalogue Number460.035
Device Lot NumberH820416
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2019
Initial Date Received by Manufacturer 09/25/2019
Supplement Date Received by Manufacturer09/25/2019
10/23/2019
11/19/2019
Initial Report FDA Received Date10/10/2019
Supplement Report FDA Received Date10/10/2019
11/14/2019
11/20/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - BENDING INSTRUMENTS: PLATE BENDER: TRAUMA
Patient Age60 YR